MAUDE Adverse Event Report: PHILIPS VOLCANO REFINITY ROTATIONAL IVUS CATHETER, SHORT TIP; CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO REFINITY ROTATIONAL IVUS CATHETER, SHORT TIP; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 89900
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.No information available.The implant or explant dates are not applicable to this device.Not applicable for this device.Sion blue, sion, guiding catheter(launcher).State/prefecture is (b)(6).Device has not been returned to the manufacturer for analysis.Do not apply to this submission.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.
 
Event or Problem Description
It was reported during a therapeutic coronary procedure the manufacturer¿s catheter device got stuck on a calcified lesion and could not be removed.The target lesion was lad [left anterior descending artery] with severe calcification and tortuosity.While the manufacturer¿s catheter device was manipulated to confirm stent landing, the tip of the device got stuck on a calcified lesion.Another manufacturer¿s wire device was inserted as a buddy-wire, a guideliner was inserted but only reached proximally due to calcium.The telescope shaft of the manufacturer¿s catheter device was cut and the transducer removed.Another manufacturer¿s wire device was inserted into the manufacturer¿s catheter device, freeing it for removal.The 2 wires and the manufacturer¿s catheter device were removed together.No portion of the device was left in the patient and no injury was reported.The procedure was continued and a balloon was used to dilate the lad, as planned.2 stents were implanted.Finally, ifr was used to evaluate.Another scheduled rca procedure was also completed with ifr assessment.This adverse event is being submitted because additional intervention was required to remove the manufacture's device.
 
Event or Problem Description
This follow-up supplemental report #1 is being submitted to advise pertinent device analysis findings.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Block h3: the device was visually and microscopically inspected and damage was observed.The outer telescope was broken and a portion missing.The proximal strain relief, the entire proximal and distal shaft and the distal tip were missing and not returned.The complete imaging core was exposed.It was inspected and no damage, no sharp or rough edges were detected.No portions were missing.Probable cause of the reported "stuck" complaint could not be determined as the returned device was incomplete.Probable cause of the damage to the device is damaged in use as the customer cut the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.H3 other text : placeholder.
 
Event or Problem Description
This follow-up supplemental report #2 is being submitted to correct an inadvertent entry error in g4, the date received by manufacturer (becomes aware date).
 
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Block g4: the initial report submitted 05/28/2020 had an inadvertent entry error of (b)(6) 2020.Correct date is (b)(6) 2020.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Block g: the supplemental follow-up #2 submitted on 3/7/2021 had an inadvertent entry error of (b)(6) 2021.Correct date is (b)(6) 2020.

Brand Name
REFINITY ROTATIONAL IVUS CATHETER, SHORT TIP
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone & business park
b37
alajuela
CS  
Manufacturer Contact
melissa mangum
2870 kilgore road
rancho cordova, CA 95670
8584650468
MDR Report Key10098372
Report Number2939520-2020-00015
Device Sequence Number14304636
Product Code OBJ
UDI-Device Identifier00845225002831
UDI-Public(01)00845225002831(17)211130(10)0301800680(90)300003738791
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160583
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/20/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number89900
Device Catalogue Number400-0200.273
Device Lot Number0301800680
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 05/21/2020
Supplement Date Received by Manufacturer06/09/2020
02/05/2021
05/20/2020
Initial Report FDA Received Date05/28/2020
Supplement Report FDA Received Date07/02/2020
03/07/2021
11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexFemale
Patient Weight47 KG
Patient EthnicityNon Hispanic
Patient RaceAsian
Date Report Sent to FDA01/01/2005